Facebook Pixel

missed pills

By December 5, 2010 - 4:55am
Rate This

i need answers to my questions please help..

okay heres my situation ive been on dianne since august 2010 and my last period was on november 8, 2010 i have a 5 days period so it stopped on 13th. so supposedly i have a 7 day break but then i had a phone call from my bf that he’ll be home by the weekend so i started my new pack of dianne on wednesday 17th of november. then the following week i got hospitalized and missed 5 pills consecutively from 26th to 30. then i resumed on the 1st of december because ive read an article to continue taking the pills and disregard the missed ones. but after resuming taking pills i started to bleed and now its my 5th day, so i have 2 more pills to go to finish the pack and after that i will start my new pack immediately after finishing.so thats my situation

my questions are as follows:
1. is the bleeding that occured to me is a normal monthly period already?(because ive read an article also that if you messed up taking pills you will bleed).
2.will i be safe if i have sex this december 9 (supposedly i have taken already 2 pills on the new pack? we havent tried condom or other form of contraceptives since)
3. when will my next period occur?(probably)

thank you and i hope my questions will be answered and will be greatly appreciated

Add a Comment4 Comments

I am happy to clarify!

1. Yes, it is OK that you bleed on those days. There is no harm or damage caused by withdrawal bleeding that happens early or late, and there is also something called breakthrough bleeding, which is basically bleeding in-between periods (or in-between withdrawal bleeding). Breakthrough bleeding is not harmful, either.
2. As long as you have 7 consecutive days of birth control pills in your system before having sex without condoms, it does not matter if the 7 pills are a combination from a previous pack and a new pack (as long as they are the hormone-containing pills, of course!).

If in doubt...use a condom so you do not worry needlessly after-the-fact!

Hope this helps!

December 5, 2010 - 9:03pm
(reply to Alison Beaver)

thank you so much for the answers..God bless you!

December 6, 2010 - 4:49am

Be sure to read the instructions that came with your prescription, instead of an article. It is important to follow your prescription's instructions, and not follow instructions that you read on the internet! Most likely, when you missed 5 pills during your hospital stay, your prescription says to "throw away pack of pills after missing 3 or more, and begin a new pack". If you do not have a copy of your patient information brochure that comes with all prescriptions and refills, please keep a copy with your next refill.

To answer your questions:
1. When you are on birth control pills, you no longer get menstrual periods. The bleeding that occurs is called "withdrawal bleeding", and happens during the 7 days of inactive pills. Your body is "withdrawing" from the hormones/active pills during the 7 days of inactive pills. So, knowing this---you were experiencing withdrawal bleeding after missing the 5 missed pills, as your body was withdrawing from the lack of pills (when you were hospitalized).
2. This is where it is VITALLY important to read your instructions with your specific prescription. Most birth control pills say that you need at least 7 consecutive days of hormones in your system before having sex. If you have sex before those 7 consecutive days, you need to use a condom. So, if you have taken your pills consistently and correctly from December 1st through December 9th, your pills should be at their 99% effectiveness rate to prevent pregnancy (without using another form of contraception)
3. Your next withdrawal bleeding will probably begin during your next 7 days of inactive pills.

December 5, 2010 - 7:00am
(reply to Alison Beaver)

thank you for the answers but still im in doubt.
1. is it okay that i bleed on those days?because its still not on my withdrawal days its because i missed pills and resumed.i mean am i gonna be okay?
2. you said if im consistently taking pills from 1st to 9th im safe to have sex, im concerned because im still taking the 7 remaining from the previous pack and the 2 will be on the new pack..is that okay? (im on dianne with 21 pills on a pack)
thank you and i hope you bear with me..

December 5, 2010 - 3:23pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!